Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 74, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 31, 2018, 6:24 PM EDT for Gwinnett County, Georgia. It was in force for 72 min.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2018, 6:24 PM EDT (22:24 UTC)
- Expired
- Jul 31, 2018, 7:36 PM EDT
- In force
- 72 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Level Creek at Suwanee Dam Road near Suwanee (SWAG1). The gauge peaked at 8.99 ft at Jul 31, 2018, 6:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334578, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
100 WGUS42 KFFC 312224 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 624 PM EDT Tue Jul 31 2018 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Level Creek near Suwanee affecting Gwinnett County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC135-011224- /O.NEW.KFFC.FL.W.0074.180731T2224Z-000000T0000Z/ /SWAG1.1.ER.180731T2158Z.180731T2215Z.000000T0000Z.UU/ 624 PM EDT Tue Jul 31 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for Level Creek near Suwanee. * From this evening until further notice. * At 6 PM Tuesday the stage was 9.1 feet...and slowly rising. * Flood stage is 9 feet. * At 9 feet...Flood stage is reached. Minor flooding begins in the woodlands and fields along the creek upstream and downstream from the gage on Suwanee Dam Road. && LAT...LON 3412 8410 3412 8406 3407 8406 3405 8410 3408 8411 $$
1 follow-up statement
337 WGUS82 KFFC 312336 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 736 PM EDT Tue Jul 31 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Level Creek near Suwanee affecting Gwinnett County GAC135-010006- /O.CAN.KFFC.FL.W.0074.000000T0000Z-180731T2336Z/ /SWAG1.1.ER.180731T2158Z.180731T2215Z.180731T2218Z.UU/ 736 PM EDT Tue Jul 31 2018 The Flood Warning is cancelled for The Level Creek near Suwanee. * This takes effect immediately. * At 7 PM Tuesday the stage was 7 feet and falling. * Flood stage was 9 feet. * The creek will continue to fall. && LAT...LON 3412 8410 3412 8406 3407 8406 3405 8410 3408 8411 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 31, 2:56 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 31, 2:56 PM EDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 256 PM EDT Tue Jul 31 2018 .SHORT TERM /Tonight through Wednesday Night/... No major changes made to the short-term forecast trends from recent runs. Medium-range models continue to show the region firmly locked underneath the strong southwesterly upper flow out ahead of the deep upper trough anchored over the central U.S. Individual short waves or impulses notoriously hard to pin down in this type of flow, but good chances for precipitation through the period. High precipitable water values (near or above 2") linger through the end of the week. We have gone ahead and sped up the onset of the Flash Flood Watch to this evening for isolated/localized flood threat developing. Still think the highest threat for more widespread issues would be developing as we head into and through the day Wednesday. Certainly cannot rule out an isolated severe storm through the period, but instability is marginal for a more widespread severe threat. 20 .LONG TERM /Thursday through Tuesday/... Current long term portion is on target and limited changes planned. Main adjustment was for the Thursday portion where pops have been increased from likely to categorical for a large portion of the area which lines up well with adjacent offices. This is well supported by the model guidance indicating precipitable water well above normal and near 2.25 inches Thu. Although instability may be more limited than today or We over NW portions, this is likely to be compensated by the arrival of enhanced shortwave energy, keeping pops high. Pretty much the same story for Friday with no frontal clearing and actually some retrograding of moisture axis as west Atlantic ridge begins to exert its influence. It will be this ridge that eventually leads to lower rain chances by the end of the weekend and into early next week. As mentioned, current forecast handles this very well and no changes are planned. Deese && .AVIATION... 18Z Update... "Background" VFR ceilings and visibilities continue to develop, with most areas expected to remain VFR, outside of convection, through 06Z. Conditions lowering back to mainly IFR between 06-09Z with slow improvement back to MVFR between 15Z and 18Z. Scattered convection expected to become more widespread through 01Z with some decrease in coverage after. Still expect at least scattered showers with a few thunderstorms to linger through the overnight period before increasing in coverage again by late morning tomorrow. South to southwest winds 6-10kt, diminishing to 6kt or less after 00Z and becoming southeast to south by 06-09Z. //ATL Confidence...18Z Update... Medium confidence all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 78 69 79 / 70 70 70 90 Atlanta 70 77 69 78 / 70 70 70 90 Blairsville 64 74 64 74 / 60 80 70 80 Cartersville 69 79 69 78 / 70 70 70 80 Columbus 72 80 71 80 / 70 80 70 90 Gainesville 69 77 69 77 / 70 80 70 90 Macon 72 81 70 82 / 70 60 60 80 Rome 69 78 69 79 / 70 70 70 70 Peachtree City 70 79 69 79 / 70 70 70 90 Vidalia 73 85 73 86 / 50 60 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 8 PM EDT this evening through Thursday evening for the following zones: Banks...Barrow...Bartow... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...Dawson... DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Gordon...Greene...Gwinnett...Hall...Haralson...Harris...Heard... Henry...Jackson...Jasper...Lamar...Lumpkin...Madison... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike... Polk...Putnam...Rockdale...South Fulton...Spalding...Talbot... Taliaferro...Towns...Troup...Union...Upson...Walker...Walton... White...Whitfield...Wilkes. && SHORT TERM...20 LONG TERM....Deese AVIATION...20
Hazardous weather outlook, Jul 31, 5:42 PM EDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 542 PM EDT Tue Jul 31 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-012145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 542 PM EDT Tue Jul 31 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered to numerous showers and thunderstorms are expected tonight. A few of the storms could become strong producing gusty winds and frequent lightning strikes. An isolated severe thunderstorm cannot be ruled out but is not expected at this time. Any severe thunderstorm that develops will have the potential to produce damaging wind gusts. Localized flooding is also possible, especially in urban centers, low lying areas and poor drainage areas where moderate to heavy rain persists for extended periods of time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... ...Flash Flood Watch In Effect For Wednesday and Thursday... Scattered to numerous showers and thunderstorms are expected each day. The primary severe weather hazard will be flooding from heavy rainfall. A Flash Flood Watch has been issued for Wednesday and Thursday, when the heaviest rainfall is anticipated. In addition, strong to isolated severe thunderstorms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 31, 5:07 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
507 PM EDT TUE JUL 31 2018
GAZ039-312130-
Wilkes GA-
507 PM EDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKES COUNTY UNTIL 530
PM EDT...
At 507 PM EDT...a strong thunderstorm was over Floral Hill, or 7
miles northeast of Washington. This storm was nearly stationary.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Tignall, Aonia, Delhi, Danburg, Metasville, Floral Hill
and Holliday Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8255 3364 8257 3365 8258 3364 8259
3364 8258 3363 8261 3363 8262 3361 8263
3379 8279 3397 8266 3396 8264 3386 8261
3387 8258 3387 8257 3383 8260 3369 8251
TIME...MOT...LOC 2107Z 306DEG 2KT 3383 8266
HAIL...0.25IN
WIND...40MPHLocal storm report, Jul 31, 5:10 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT TUE JUL 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG TRION 34.54N 85.31W
07/31/2018 CHATTOOGA GA EMERGENCY MNGR
SEVERAL TREES DOWN ON THE SOUTH SIDE OF TRION, GA
&&
EVENT NUMBER FFC1800752
THIEMSpecial weather statement, Jul 31, 5:30 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT TUE JUL 31 2018
GAZ005-007-012-013-312215-
Gilmer GA-Gordon GA-Pickens GA-Murray GA-
530 PM EDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...
NORTHEASTERN GORDON...NORTHWESTERN PICKENS AND SOUTHEASTERN MURRAY
COUNTIES UNTIL 615 PM EDT...
At 530 PM EDT...a strong thunderstorm was over Carters, or 9 miles
southeast of Chatsworth...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Chatsworth, Jasper, Ellijay, East Ellijay, Talking Rock, Ranger,
Carters, Talona, Tails Creek, Ramhurst, Redbud, Audubon, Blaine,
Oakman and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3452 8486 3476 8480 3474 8439 3447 8444
TIME...MOT...LOC 2130Z 277DEG 18KT 3464 8471
WIND...40MPHSpecial weather statement, Jul 31, 5:36 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT TUE JUL 31 2018
GAZ083-084-096-097-107>109-312200-
Wilkinson GA-Wilcox GA-Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
Pulaski GA-
536 PM EDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...
WILCOX...LAURENS...BLECKLEY...DODGE...SOUTHEASTERN TWIGGS AND PULASKI
COUNTIES UNTIL 600 PM EDT...
At 535 PM EDT...a line of strong thunderstorms was along a line
extending from near Dublin to near East Crisp...and was nearly
stationary.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Cochran, Eastman, Hawkinsville, Abbeville, East Dublin,
Chester, Rochelle, Dexter, Dudley, Cadwell, Pineview, Pitts, Rentz,
Danville, Montrose, Allentown, Union, Plainfield and Mobley Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8361 3229 8361 3239 8353 3240 8352
3239 8350 3241 8348 3248 8349 3279 8313
3258 8267 3252 8267 3251 8265 3250 8265
3185 8342
TIME...MOT...LOC 2135Z 354DEG 6KT 3258 8298 3192 8368
WIND...40MPHSpecial weather statement, Jul 31, 5:46 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT TUE JUL 31 2018
GAZ051-061-062-312215-
Taliaferro GA-Hancock GA-Warren GA-
546 PM EDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...NORTHEASTERN HANCOCK
AND WARREN COUNTIES UNTIL 615 PM EDT...
At 545 PM EDT...a line of strong thunderstorms was along a line
extending from near Barnett to Warrenton...and moving northeast at 20
mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Warrenton, Crawfordville, Norwood, Sharon, Camak, Cadley, Jewell,
Beall Springs, Mayfield, Powelton, Barnett, Mesena, Raytown,
Alexander Stephens Park and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3327 8274 3347 8301 3349 8298 3350 8299
3364 8289 3362 8288 3364 8287 3364 8285
3365 8283 3356 8263 3346 8259 3342 8256
3338 8255
TIME...MOT...LOC 2145Z 219DEG 16KT 3352 8285 3343 8265
WIND...50MPHSpecial weather statement, Jul 31, 6:12 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT TUE JUL 31 2018
GAZ027-036>038-049-050-312300-
Madison GA-Morgan GA-Oglethorpe GA-Clarke GA-Oconee GA-Greene GA-
612 PM EDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...MORGAN...WESTERN
OGLETHORPE...CLARKE...OCONEE AND NORTHWESTERN GREENE COUNTIES UNTIL
700 PM EDT...
At 612 PM EDT...a line of strong thunderstorms was along a line
extending from near Bowman to near Godfrey...and moving southeast at
10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Madison, Watkinsville, Danielsville, Lexington, Athens, Comer,
Winterville, Crawford, Rutledge, Colbert, Bostwick, Arnoldsville,
Carlton, Bishop, Maxeys, Hull, Buckhead, Whitehall, Athens-Clarke
County and Stephens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
3411 8303 3410 8304 3404 8296 3367 8326
3344 8351 3344 8353 3353 8368 3355 8368
3425 8319 3424 8317 3427 8311
TIME...MOT...LOC 2212Z 294DEG 10KT 3416 8304 3351 8356The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:07 PM EDT | Special Weather Statement | FFC | Cherokee | 23 min |
| Jul 30, 8:17 PM EDT | Special Weather Statement | FFC | Johnson | 28 min |
| Jul 30, 8:25 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Washington | 35 min |
| Jul 31, 3:50 AM EDT | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 56 more | 3 days |
| Jul 31, 12:49 PM EDT | Special Weather Statement | FFC | Bartow, Polk | 41 min |
| Jul 31, 1:13 PM EDT | Special Weather Statement | FFC | Muscogee | 32 min |
| Jul 31, 1:32 PM EDT | Special Weather Statement | FFC | Cobb, Paulding, Polk | 28 min |
| Jul 31, 2:05 PM EDT | Special Weather Statement | FFC | Polk | 40 min |
| Jul 31, 2:13 PM EDT | Flash Flood Warning | FFC | Polk | 6 hr |
| Jul 31, 2:20 PM EDT | Special Weather Statement | FFC | Forsyth | 25 min |
| Jul 31, 2:30 PM EDT | Special Weather Statement | FFC | Stewart | 45 min |
| Jul 31, 2:37 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Fulton | 38 min |
| Jul 31, 2:58 PM EDT | Special Weather Statement | FFC | Troup | 32 min |
| Jul 31, 3:10 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Henry, Spalding | 50 min |
| Jul 31, 3:19 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart, Taylor | 26 min |
| Jul 31, 3:22 PM EDT | Special Weather Statement | FFC | Gwinnett | 38 min |
| Jul 31, 3:27 PM EDT | Special Weather Statement | FFC | Whitfield | 48 min |
| Jul 31, 3:38 PM EDT | Special Weather Statement | FFC | Douglas | 52 min |
| Jul 31, 3:53 PM EDT | Special Weather Statement | FFC | Chattooga, Walker, Whitfield | 52 min |
| Jul 31, 3:56 PM EDT | Special Weather Statement | FFC | Harris, Troup | 34 min |
| Jul 31, 3:59 PM EDT | Special Weather Statement | FFC | Washington, Wilkinson | 31 min |
| Jul 31, 4:16 PM EDT | Special Weather Statement | FFC | Douglas | 29 min |
| Jul 31, 4:19 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Gwinnett, Jackson, Newton, Rockdale | 41 min |
| Jul 31, 4:22 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 38 min |
| Jul 31, 4:31 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 44 min |
| Jul 31, 4:32 PM EDT | Special Weather Statement | FFC | Hancock, Johnson, Washington | 28 min |
| Jul 31, 4:36 PM EDT | Special Weather Statement | FFC | Wilkes | 24 min |
| Jul 31, 4:43 PM EDT | Special Weather Statement | FFC | Gordon | 47 min |
| Jul 31, 5:01 PM EDT | Special Weather Statement | FFC | Carroll, Haralson | 44 min |
| Jul 31, 5:03 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Warren | 27 min |
| Jul 31, 5:07 PM EDT | Special Weather Statement | FFC | Wilkes | 23 min |
| Jul 31, 5:26 PM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Jul 31, 5:30 PM EDT | Special Weather Statement | FFC | Gilmer | 45 min |
| Jul 31, 5:31 PM EDT | Flash Flood Warning | FFC | Wilkes | 6 hr |
| Jul 31, 5:36 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Laurens, Pulaski, Wilcox | 24 min |
| Jul 31, 5:46 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 29 min |
| Jul 31, 6:12 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Morgan, Oconee | 48 min |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.